Alert archive / Vermont / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 49, NWS Burlington, VT

August 28, 2016Franklin County, Grand Isle County, Vermont; Clinton County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Aug 28, 2016, 6:12 PM EDT for Franklin County, Grand Isle County, Vermont; Clinton County, New York. It was in force for 63 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 28, 2016, 6:12 PM EDT (22:12 UTC)
Expired
Aug 28, 2016, 7:15 PM EDT
In force
63 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clinton County, NY, Franklin County, VT, Grand Isle County, VT

The radar

The Burlington radar (KCXX), 40 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 28, 6:20 PM EDTTSTM WND DMG2 Nw South Alburgh, VTRETIRED NWS STAFF REPORTED 2 LARGE TREES DOWNED NEAR ALBURGH COUNTRY CLUB. TIME ESTIMATED FROM RADAR.
Aug 28, 6:24 PM EDTTSTM WND DMGSouth Alburgh, VTTREE BRANCHES THROUGH A ROOF
Aug 28, 6:42 PM EDTHAIL 0.56 Sse Swanton, VT
Aug 28, 6:50 PM EDTTSTM WND DMGSt. Albans, VTTREES DOWN ON LOWER NEWTON ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.2 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

982 
WUUS51 KBTV 282212
SVRBTV
NYC019-VTC011-013-282315-
/O.NEW.KBTV.SV.W.0049.160828T2212Z-160828T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
612 PM EDT SUN AUG 28 2016

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CLINTON COUNTY IN NORTHERN NEW YORK...
  NORTHERN GRAND ISLE COUNTY IN NORTHWESTERN VERMONT...
  CENTRAL FRANKLIN COUNTY IN NORTHWESTERN VERMONT...

* UNTIL 715 PM EDT

* AT 611 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER REYNOLDS
  POINT...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  FRANKLIN...CHAZY...ROUSES POINT...SHELDON...FAIRFIELD...
  BERKSHIRE...ENOSBURG FALLS...BAKERSFIELD...CHAMPLAIN...NORTH
  HERO...ISLE LA MOTTE...LAKE CARMI STATE PARK...ALBURGH...ALBURGH
  DUNES STATE PARK...HIGHGATE FALLS...SOUTH ALBURGH...STONY POINT...
  ALLENS BAY IN GRAND ISLE COUNTY...REYNOLDS POINT AND GOOSE BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS ON LAKE CHAMPLAIN SHOULD SEEK SAFE HARBOR NOW! STRONG WINDS
WILL CAUSE HIGHER WAVES AND SUDDEN WIND SHIFTS MAY OVERTURN BOATS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4483 7353 4500 7345 4498 7264 4472 7282
TIME...MOT...LOC 2211Z 277DEG 24KT 4491 7336 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
086 
WWUS51 KBTV 282253
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
653 PM EDT SUN AUG 28 2016

NYC019-VTC013-282302-
/O.CAN.KBTV.SV.W.0049.000000T0000Z-160828T2315Z/
CLINTON NY-GRAND ISLE VT-
653 PM EDT SUN AUG 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLINTON AND
NORTHERN GRAND ISLE COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4498 7264 4472 7282 4478 7323 4483 7321
      4483 7320 4484 7321 4495 7317
TIME...MOT...LOC 2252Z 284DEG 25KT 4482 7297 

$$

VTC011-282315-
/O.CON.KBTV.SV.W.0049.000000T0000Z-160828T2315Z/
FRANKLIN VT-
653 PM EDT SUN AUG 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR CENTRAL FRANKLIN COUNTY...

AT 652 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FAIRFIELD...
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SHELDON...FAIRFIELD...BERKSHIRE...ENOSBURG FALLS...BAKERSFIELD...LAKE
CARMI STATE PARK...HIGHGATE FALLS...ENOSBURG CENTER...EAST SHELDON...
NORTH ENOSBURG...KILLKARE STATE PARK...KILL KARE STATE PARK...LAPANS
BAY...EAST FAIRFIELD...POPASQUASH ISLAND...CHENEY POINT...HATHAWAY
POINT...NORTH FAIRFAX...HIGHGATE CENTER AND MAQUAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4498 7264 4472 7282 4478 7323 4483 7321
      4483 7320 4484 7321 4495 7317
TIME...MOT...LOC 2252Z 284DEG 25KT 4482 7297 

HAIL...1.00IN
WIND...60MPH
 
$$
723 
WWUS51 KBTV 282314
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
714 PM EDT SUN AUG 28 2016

VTC011-282324-
/O.EXP.KBTV.SV.W.0049.000000T0000Z-160828T2315Z/
FRANKLIN VT-
714 PM EDT SUN AUG 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FRANKLIN COUNTY WILL
EXPIRE AT 715 PM EDT...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
BURLINGTON.

LAT...LON 4498 7264 4472 7282 4478 7323 4483 7321
      4483 7320 4484 7321 4495 7317
TIME...MOT...LOC 2314Z 277DEG 24KT 4480 7279 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 4:28 PM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Aug 28, 4:28 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
428 PM EDT Sun Aug 28 2016

.SYNOPSIS...
Showers and thunderstorms will continue across the region through
this evening. A cold front will move through the north country
overnight and will bring cooler and drier air to the region on
Monday. A ridge of high pressure will build into the region Monday
night and will remain through Tuesday.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 428 PM EDT Sunday...Showers and thunderstorms across the
northern portion of the forecast area at this time will slowly
come to an end around midnight tonight. A cold front will move
south from Canada overnight. Expecting low temperatures to be
mainly in the 60s overnight.

Expecting skies to start out mostly cloudy Monday morning, and
then becoming partly sunny by Monday afternoon as drier air moves
into the region. Expecting highs mainly in the 70s on Monday.
There could be some sprinkles Monday morning, but feel this is
isolated, so have not included in the forecast at this time.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 335 PM EDT Sunday...Surface front will be along the New
England coast Monday evening at the start of the short term
period, with 500 mb shortwave trough exiting the coast. Surface
high pressure and shortwave 500 mb ridging over the forecast area
Monday night with dry air. Surface dewpoints fall into the 50s and
1000-500mb mean rh drops below 30 percent. With clear skies and
light winds, good radiational cooling scenario, and lows Monday
night in the mid/upper 40s in the Adirondacks and Northeast
Kingdom, and 50s elsewhere. Will put in some patchy valley fog for
the usual places Monday night as well for potential of radiational
fog development.

Southerly flow returns quickly Tuesday when high pressure shifts
east of the area, and winds back in advance of next approaching
trough. Dry air also shifts east, and precipitable water increases
tuesday to around 1 1/4 inch, a little above normal. A weak
surface trough will move out ahead of an approaching 500 mb
shortwave trough and provide a focus for showers mainly in the
north Tuesday night. Temps Tuesday in the lower 80s except upper
70s in the Northeast Kingdom of VT and Adirondacks, supported by
850mb temps around 13c. Warmer temps Tuesday night than Monday
night with warmer southerly flow, cloud cover and higher dewpoints
all to limit radiational cooling.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 335 PM EDT Sunday...Wednesday is a transition day with
ridge over the western US and flat trough in the east. 500 mb low
moving through eastern Canada in northwest flow around the western
ridge. Surface trough pushes on through the area Wednesday and is
focus for afternoon convection, with upper trough lagging by 12
hours or so. Small amount of instability with capes near 500 j/kg.
At this point will continue with just showers and no mention of
thunder. Best chances for rain will be during the day Wednesday,
and lingering Wednesday night over higher terrain in areas favored
by upslope west to northwest low level flow.

Cold front arrives Wednesday night, and upper trough carves out
lower heights. Noticeably cooler and drier Thursday thru Saturday
with nil rain chances for the remainder of the forecast period.
850mb temps near 5-6C supporting max surface temps in the 60s to
around 70 depending on elevation. This will be a few degrees below
their climatological normals for this time of year.

Temperatures rebound late in the weekend with surface high
shifting east for warmer southerly flow on Sunday. Building ridge
in the east raises heights Saturday and Sunday, and 850 mb temps
back to 12-14C, with max surface temps those days in the low 80s.
Will see wide swings in temperatures the last half of the forecast
period with clear skies and warm sunny days, and also clear skies
and light winds at night conducive to good radiational cooling.

Initially lows will be in the 40s and 50s Wednesday night, with a
cooling trend for the remainder of the week. By Saturday morning
patchy frost is possible at Saranac Lake and across the deeper
valleys of the northeast kingdom. For Friday night/Saturday
morning lows will range from the low to mid 30s to upper
40s...except mid 50s near lake champlain. Average 1st frost at SLK
is Sept 7th...so pretty close to normal.

&&

.AVIATION /20Z Sunday THROUGH Friday/...
Through 18Z Monday...Expecting showers and thunderstorms to
develop across the region this afternoon into early this evening.
Mainly VFR conditions expected with some areas of MVFR/IFR in
showers and thunderstorms til 03Z Sunday. Some areas of IFR/MVFR in
fog from mainly 05Z til 12Z Monday, especially in sheltered valley
locations that receive rainfall this afternoon and this evening.

Outlook 18Z Monday through Friday...

18Z Monday through Thursday...mainly VFR through 18Z Wednesday, as
a ridge of high pressure builds into the region. Some areas of
MVFR in scattered rain showers 18Z Wednesday through 00Z Thursday,
as a cold front moves through the region.

Mainly VFR Thursday and Friday, as a ridge of high pressure builds
slowly southeast from Canada.

&&

.MARINE...
As of 428 PM EDT Sunday...A lake thunderstorm advisory for Lake
Champlain is in effect through this evening. Remember, winds and
waves will be locally higher in the vicinity of any thunderstorms.
A lake wind advisory for Lake Champlain is in effect through this
evening for south winds of 20 to 30 knots, and waves of 1 to 3
feet. Winds will diminish to 5 to 15 knots after midnight, and
waves will subside to 1 foot or less after midnight.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...WGH
NEAR TERM...WGH
SHORT TERM...Hanson
LONG TERM...Hanson
AVIATION...WGH
MARINE...WGH
Hazardous weather outlook, Aug 28, 4:07 PM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BURLINGTON VT
407 PM EDT SUN AUG 28 2016

NYZ026>031-034-035-087-VTZ001>012-016>019-292015-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
407 PM EDT SUN AUG 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH
THIS EVENING. SOME THUNDERSTORMS WILL PRODUCE GUSTY WINDS AND
BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 28, 3:44 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
344 PM EDT SUN AUG 28 2016

NYZ027-028-030-031-034-035-VTZ001>003-005-006-016-017-282045-
WESTERN CLINTON-WESTERN ESSEX-NORTHERN FRANKLIN-SOUTHERN
FRANKLIN-EASTERN CLINTON-EASTERN ESSEX-EASTERN
FRANKLIN-LAMOILLE-WESTERN CHITTENDEN-EASTERN CHITTENDEN-ORLEANS-GRAND
ISLE-WESTERN FRANKLIN-
344 PM EDT SUN AUG 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CLINTON...NORTHEASTERN
FRANKLIN...NORTHEASTERN ESSEX...NORTHERN LAMOILLE...GRAND ISLE...
NORTHERN CHITTENDEN...NORTHWESTERN ORLEANS AND FRANKLIN COUNTIES...

AT 343 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SHELDON TO DANNEMORA. MOVEMENT WAS EAST
AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
COLCHESTER...ESSEX JUNCTION...PLATTSBURGH INTERNATIONAL AIRPORT...
FRANKLIN...WINOOSKI...PERU...GRAND ISLE...BEEKMANTOWN...FAIRFAX...
CHAZY...DANNEMORA...MOOERS...UNDERHILL...ALTONA...RICHFORD...ROUSES
POINT...SHELDON...WESTFORD...FAIRFIELD AND BERKSHIRE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF YOU ARE ON OR NEAR LAKE CHAMPLAIN...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 4484 7219 4448 7299 4445 7424 4486 7425
      4500 7404 4500 7215
TIME...MOT...LOC 1943Z 274DEG 23KT 4487 7296 4473 7369

KGM
Special weather statement, Aug 28, 4:46 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
446 PM EDT SUN AUG 28 2016

NYZ028-031-VTZ001>003-005-006-016-017-282145-
EASTERN CLINTON-WESTERN CLINTON-EASTERN FRANKLIN-WESTERN
CHITTENDEN-LAMOILLE-ORLEANS-EASTERN CHITTENDEN-GRAND ISLE-WESTERN
FRANKLIN-
446 PM EDT SUN AUG 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CLINTON...
LAMOILLE...GRAND ISLE...NORTHERN CHITTENDEN...WESTERN ORLEANS AND
FRANKLIN COUNTIES...

AT 446 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR FAIRFIELD TO NEAR PLATTSBURGH
INTERNATIONAL AIRPORT. MOVEMENT WAS EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
PLATTSBURGH INTERNATIONAL AIRPORT...FRANKLIN...GRAND ISLE...
BEEKMANTOWN...FAIRFAX...CHAZY...MOOERS...ALTONA...RICHFORD...ROUSES
POINT...SHELDON...WESTFORD...FAIRFIELD...BERKSHIRE...TROY...SOUTH
HERO...JOHNSON...ENOSBURG FALLS...EDEN AND BAKERSFIELD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF YOU ARE ON OR NEAR LAKE CHAMPLAIN...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 4500 7210 4456 7242 4460 7371 4500 7368
TIME...MOT...LOC 2046Z 272DEG 39KT 4476 7297 4471 7345

KGM
Local storm report, Aug 28, 5:19 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
519 PM EDT SUN AUG 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HEAVY RAIN       SOUTH HERO              44.65N  73.30W
08/28/2016  M2.10 INCH       GRAND ISLE         VT   TRAINED SPOTTER

            RAINFALL IN LESS THAN 1 HOUR

&&

EVENT NUMBER BTV1600662

KM
Local storm report, Aug 28, 5:24 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
524 PM EDT SUN AUG 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND DMG     SOUTH HERO              44.65N  73.30W
08/28/2016                   GRAND ISLE         VT   TRAINED SPOTTER

            TREE BRANCHES DOWN

&&

EVENT NUMBER BTV1600663

KM
Special weather statement, Aug 28, 5:46 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
546 PM EDT SUN AUG 28 2016

VTZ002-003-005>007-016-017-282245-
EASTERN FRANKLIN-CALEDONIA-WESTERN
CHITTENDEN-LAMOILLE-ORLEANS-EASTERN CHITTENDEN-WESTERN FRANKLIN-
546 PM EDT SUN AUG 28 2016

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT LAMOILLE...
NORTHEASTERN CHITTENDEN...CENTRAL ORLEANS...SOUTHEASTERN FRANKLIN AND
NORTHWESTERN CALEDONIA COUNTIES...

AT 545 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED OVER
WATERVILLE... MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MORRISVILLE...FAIRFIELD...WOLCOTT...JOHNSON...EDEN...BAKERSFIELD...
FLETCHER...CRAFTSBURY...IRASBURG...GLOVER...SUTTON...LOWELL...
ORLEANS...WHEELOCK...GREENSBORO...BARTON...SHEFFIELD...WATERVILLE...
HYDE PARK AND WESTMORE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY CAN RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN BURLINGTON.

LAT...LON 4460 7295 4483 7301 4485 7197 4447 7202
TIME...MOT...LOC 2145Z 267DEG 23KT 4466 7277

KGM
Special weather statement, Aug 28, 5:49 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
549 PM EDT SUN AUG 28 2016

NYZ028-031-VTZ001-002-282245-
EASTERN CLINTON-WESTERN CLINTON-GRAND ISLE-WESTERN FRANKLIN-
549 PM EDT SUN AUG 28 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLINTON...NORTHERN
GRAND ISLE AND NORTHWESTERN FRANKLIN COUNTIES...

AT 548 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
MOOERS...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CHAZY...MOOERS...ALTONA...ROUSES POINT...CHAMPLAIN...NORTH HERO...
ISLE LA MOTTE...ALBURGH...ALBURGH DUNES STATE PARK...SOUTH ALBURGH...
ELLENBURG DEPOT...STONY POINT...ALLENS BAY IN GRAND ISLE COUNTY...
REYNOLDS POINT...GOOSE BAY...HOG ISLAND...EAST ALBURGH...SAVAGE POINT
IN CLINTON COUNTY...MONTY POINT AND KILLKARE STATE PARK.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4500 7302 4472 7319 4490 7382 4500 7374
      4501 7324
TIME...MOT...LOC 2148Z 279DEG 19KT 4494 7363

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 2:46 PM EDTSpecial Weather StatementBTVGrand Isle59 min
Aug 28, 3:44 PM EDTSpecial Weather StatementBTVFranklin, Grand Isle, Orleans61 min
Aug 28, 4:46 PM EDTSpecial Weather StatementBTVFranklin, Grand Isle, Lamoille, Orleans59 min
Aug 28, 5:08 PM EDTSevere Thunderstorm WarningBTVCaledonia, Lamoille, Orleans52 min
Aug 28, 5:15 PM EDTFlash Flood WarningBTVFranklin, Grand Isle, Lamoille, Orleans3 hr
Aug 28, 5:46 PM EDTSpecial Weather StatementBTVLamoille, Orleans59 min
Aug 28, 5:49 PM EDTSpecial Weather StatementBTVGrand Isle56 min
Aug 28, 6:46 PM EDTSpecial Weather StatementBTVCaledonia44 min
Aug 28, 7:23 PM EDTSpecial Weather StatementBTVLamoille52 min

Nearby

Severe Thunderstorm Warnings in Vermont, 2016Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.